Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 74, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 4, 2008, 9:15 AM EST for Elkhart County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 9:15 AM EST (14:15 UTC)
- Expired
- Mar 5, 2008, 12:24 PM EST
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at South Bend (SBNI3).
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04101225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 4, 6:46 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 6:46 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EST TUE MAR 4 2008
.AVIATION...
DIFFICULT FORECAST THIS ISSUANCE WRT PRECIPITATION TYPE AND TIMING.
UPPER LEVEL SHORT WAVE MOVING RAPIDLY NORTHEAST WITH WINTRY PRECIP
MIX BREAKING OUT ACRS SRN IL/MO THIS AM. SHALLOW COLD AIR IN PLACE
ACRS NERN IN FOR FREEZING RAIN/SLEET MIX AT KFWA THIS AFTN
TRANSITIONING TO SNOW AS DEEPER COLDER AIR WORKS IN AS SYSTEM PULLS
TO SE THROUGH OHIO VALLEY. LESS CONCERN FOR FZRA/IP AT KSBN WHERE
DOMINANT PTYPE TO BE ALL SNOW. LONGEST DURATION OF IFR CONDITIONS AT
KFWA WHERE DEEPEST MOISTURE/ISENTROPIC UPGLIDE TO PERSIST LONGEST.
INITIAL DRY CONDITIONS INVOF KSBN AND BREVITY OF FAVORABLE MESOSCALE
SNOWBAND CONDITIONS TO LIMIT IFR PERIOD THERE TO FEW HOURS THIS EVE.
&&
.SHORT TERM...
ENERGETIC SHORTWAVE CUTOFF EMERGING SAMPLED BEAUTIFULLY BY 1KM
MODIS WV IMAGERY AT 05 UTC ACRS SERN TX...BEING KICKED NORTHEAST
AS NEXT NRN STREAM POS TILT TROF PUSHES INTO INTMTN REGN. WHILE
INITIAL CONCERN WAS BACK EDGE OF PRECIP PUSHING THROUGH INTO NWRN
OH WITH BACK EDGE/CUSP OF INTIAL WAVE. INTIAL SFC/1000MB CPD OF
50-100MB IN CLEARING SKIES TO PROVIDE AN INITIAL BLOCK FOR
PRECIP AND SFC DEWPOINTS IN SINGE DIGITS JUST NW OF LK MI POSE
CONCERN FOR BERRIEN COUNTY PRECIP TOTALS SHOULD LOW LEVEL WINDS
BACK ANY PRIOR TO ONSET OF PRECIP LATER TODAY. HOWEVER...THINK GFS
FAILS TO HANDLE QUITE AS WELL AS NAM THE LOCAL CHANGE OF THE
ISENTROPIC SURFACE AS THE SHORTWAVE APPROACHES LATER THIS EVENING
AND WITH VERY STRONG/DEEP MOISTURE. DEEP SATURATION LAYER WITH CSI
SIGNALS INVERTED EQUIV POTENTIAL TEMPERATURE/DENDRITIC
OMEGA/SATURATED NEG EPV LAYER SUGGEST BANDED HEAVY SNOW POTENTIAL
LATE THIS EVENIGN ROUGHLY LOGANSPORT TO COLDWATER AS SYSTEM LIFTED
NE. PRIOR IN SHALLOW COLD AIR PROFILES OF ZR TO ZR/IP TO IP/S SE
TO NW WITH POTETNIAL FOR SIG ICING FAR SERN ZONES. ALL HEADLINES
REMAIN IN TACT...WITH ADJUSTMENTS ONLY FOR START TIMES.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY...SOME LINGERING LIGHT SNOW IS POSSIBLE AS
A WEAK UPPER LEVEL SYSTEM MOVES ACROSS THE AREA EARLY WEDNESDAY.
MORE SNOW IS POSSIBLE FOR MUCH OF THE REST OF THE PERIOD AS THE LONG
WAVE TROF TRANSLATES INTO THE GREAT LAKE REGION AND AS WEAKER
SYSTEMS MOVE THROUGH THE MAIN UPPER AIR PATTERN. ALSO...LAKE
EFFECT SNOW IS POSSIBLE SATURDAY AS ARCTIC AIR SPREADS INTO THE
REGION. TEMPERATURES SHOULD BE BELOW NORMAL THROUGH THE
PERIOD...ESPECIALLY SATURDAY. GFS MEX MOS HIGHS IN THE 20S SATURDAY
SEEM REASONABLE GIVEN 850 MB TEMPS CLOSE TO -20C.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR
INZ018-023>027-032>034.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR INZ005>009.
SNOW ADVISORY FROM 2 PM EST /1 PM CST/ THIS AFTERNOON TO 1 AM
EST /MIDNIGHT CST/ WEDNESDAY FOR INZ003-004.
WINTER STORM WARNING FROM 2 PM EST /1 PM CST/ THIS AFTERNOON TO
7 AM EST /6 AM CST/ WEDNESDAY FOR INZ012>017-020-022.
MI...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR MIZ079>081.
SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY
FOR MIZ077-078.
OH...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR
OHZ002-004-005-015-016-024-025.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY FOR OHZ001.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHYHazardous weather outlook, Mar 4, 7:03 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 703 AM EST TUE MAR 4 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 703 AM EST TUE MAR 4 2008 /603 AM CST TUE MAR 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF PRECIPITATION WILL SPREAD BACK NORTH ACROSS THE AREA TODAY AND EARLY TONIGHT. FREEZING RAIN AND SLEET ARE LIKELY TODAY OVER AREAS SOUTHEAST OF A MARION INDIANA TO FORT WAYNE TO NAPOLEON INDIANA LINE. THE HEAVIEST ICE ACCUMULATIONS WILL BE FURTHER SOUTHEAST...FROM HARTFORD CITY TO OTTAWA WHERE UP TO ONE QUARTER OF AN INCH OF ICE IS POSSIBLE. PRECIPITATION WILL CHANGE TO SNOW OVER ALL AREAS BY EARLY TONIGHT WITH TOTAL SNOW ACCUMULATIONS GENERALLY 3 TO 6 INCHES. THE HEAVIEST SNOW TOTALS WILL LIKELY BE FROM LOGANSPORT TO WARSAW TO COLDWATER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND ANY SNOWFALL REPORTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 703 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY AND TONIGHT AS SOUTH WINDS INCREASE TO AS HIGH AS 25 KNOTS AND WAVES 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THROUGHOUT MUCH OF THIS TIME PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:00 PM EST | River Flood Warning | IWX | Adams, Wells | 3 days |
| Mar 3, 11:00 PM EST | River Flood Warning | IWX | Huntington, Wells | 5 days |
| Mar 4, 11:59 AM EST | River Flood Warning | IWX | Adams, Allen | 37 hr |
| Mar 4, 11:59 AM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 46 hr |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Michigan, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.